Prednisone - Belly fat loss.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Brian Legacy
Regular Member


Date Joined Mar 2012
Total Posts : 142
   Posted 4/3/2012 9:32 PM (GMT -6)   
How much of it will go away? At what point in the tapering does it begin to go away? 10MG like the others?
VSL3 DS - 3X a day
6MP - 25MG
Court Enema - 1X a day.
Allopurinol- 100MG
LDN - 4.5MG (Started on 3/23/12)
Fish Oil 3X a day
Liquid Multivitamin
Prilosec
Prednisone 15MG Daily - Tapering 5mg a week.

MNBeachgal
Veteran Member


Date Joined Jun 2008
Total Posts : 731
   Posted 4/3/2012 9:35 PM (GMT -6)   
I got down to 5mg last Friday and noticed the little extra belly fat going away for me.  Hopefully won't get too many stretch marks!

Brian Legacy
Regular Member


Date Joined Mar 2012
Total Posts : 142
   Posted 4/3/2012 9:35 PM (GMT -6)   
After weighing myself I have swelled up from 175 to 189 during this run with the evil drug. I started pred on 2/27 at 40mg, now im at 15mg. I hope most of this comes off quickly, summer is right around the corner.

Post Edited (Brian Legacy) : 4/3/2012 8:52:06 PM (GMT-6)


Brian Legacy
Regular Member


Date Joined Mar 2012
Total Posts : 142
   Posted 4/3/2012 10:08 PM (GMT -6)   
Doing some research I found that the common weight gain from prednisone for men come with the buffalo hump, chipmunk cheeks, manboobs and around the abdominal/stomach area. So it will fade with tapering?
VSL3 DS - 3X a day
6MP - 25MG
Court Enema - 1X a day.
Allopurinol- 100MG
LDN - 4.5MG (Started on 3/23/12)
Fish Oil 3X a day
Liquid Multivitamin
Prilosec
Prednisone 15MG Daily - Tapering 5mg a week.

MNBeachgal
Veteran Member


Date Joined Jun 2008
Total Posts : 731
   Posted 4/3/2012 10:44 PM (GMT -6)   
Well I'm a girl and I had it in the same areas. Especially in the face, ugh! I can't wait till that goes away as I'm waiting to renew my passport and refuse to stare at a chipmunk-faced picture for the next 10 years. I've started back with my ab work at the gym too.

It will definitely all fade with the taper. In past flares I had lost alot of weight so couldn't notice weight gain but did still have the puffy face - and it always went away when I tapered.
--------------------------------
UC - diagnosed 1994, in remission for 10 years, currently in a flare
Meds: Colazal 3 pills/3x day, 1 mesalamine enema nightly.
Currently tapering Pred by 2.5mg weekly and at 5mg

Brian Legacy
Regular Member


Date Joined Mar 2012
Total Posts : 142
   Posted 4/3/2012 10:55 PM (GMT -6)   
MNBeachgal said...
Well I'm a girl and I had it in the same areas. Especially in the face, ugh! I can't wait till that goes away as I'm waiting to renew my passport and refuse to stare at a chipmunk-faced picture for the next 10 years. I've started back with my ab work at the gym too.

It will definitely all fade with the taper. In past flares I had lost alot of weight so couldn't notice weight gain but did still have the puffy face - and it always went away when I tapered.


Thank you for replying! Goodluck with getting it off by the time you take the passport pic, so the belly fat that has been added will fade aswell? Thats my concern right now. Last year when I was on Pred I was so happy I was finally feeling better I could care less about the side effects.
VSL3 DS - 3X a day
6MP - 25MG
Court Enema - 1X a day.
Allopurinol- 100MG
LDN - 4.5MG (Started on 3/23/12)
Fish Oil 3X a day
Liquid Multivitamin
Prilosec
Prednisone 15MG Daily - Tapering 5mg a week.

aquafly79
Regular Member


Date Joined Aug 2007
Total Posts : 317
   Posted 4/4/2012 7:54 AM (GMT -6)   
I remember my dr telling me the side effects usually subside in about half the time you were on the pred, so if you were on it for 4 months then expect at least 2 months for the side effects. I had a hard time losing all the weight after that point, lost some of it naturally then sadly another flare helped me lose the rest..I don't recommend that route. Man do I hate the moon face..
33 years old
Left side colitis/possible Crohn's colitis since 2004
Currently on Asacol, Cimzia
Imuran failed, can't take 6mp, Humira failed
Mesalamine enemas as needed
Vitamin D, VSL#3, fish oil, calcium, magnesium, multivitamin, slippery elm bark powder tea and turmeric
Diagnosed with many food intolerances including dairy, oats, lime, squash, etc.

MNBeachgal
Veteran Member


Date Joined Jun 2008
Total Posts : 731
   Posted 4/4/2012 9:44 AM (GMT -6)   
The belly fat should go away too although I've read some posts on here where people have a hard time taking it off. I think if you keep going to the gym and keep your fitness routine up you shouldn't have an issue.  This is the first time I've had a flare-up (only my 3rd one in 17 years) where I haven't been grossly underweight due to the flare.  So usually I haven't noticed any weight gain and if I did I probably would have been happy to have it back then! 
 
But I have noticed mine slowly going away this time.  Granted I'll admit I don't have a ton of belly fat added but enough for me to notice anyway!  Just keep the workouts going and I'm sure it will dissipate after you are off the Pred.
--------------------------------
UC - diagnosed 1994, in remission for 10 years, currently in a flare
Meds: Colazal 3 pills/3x day, 1 mesalamine enema nightly.
Currently tapering Pred by 2.5mg weekly and at 5mg

bananagirl
Veteran Member


Date Joined May 2011
Total Posts : 4409
   Posted 4/4/2012 10:51 AM (GMT -6)   
i think you'll just have to exercise more and watch your diet even closer. weight gain is the same no matter if it's from medication or by eating too much. i'm sure some of it is fluid you are retaining since prednisone makes you retain a lot of water.
Joanna, 22
current meds: flagyl for 10 days and then hopefully doing fecal transplant! also have some LDN as a backup plan if fecal transplant doens't help
things i've tried- canasa supps, prednisone, 6mp, remicade, rowasa, lialda, cortico enemas, l-glutamine, vit e enema, VSL enema, aloe vera juice, slippery elm, n-acytel glucosamine

aguywithuc
Veteran Member


Date Joined Jun 2010
Total Posts : 2455
   Posted 4/4/2012 6:12 PM (GMT -6)   
I lose 40 lbs every time all muscle weight, I gain some fat around the middle so I probably lose more than 40 lbs of muscle. I have no idea how people gain weight on prednisone.

I am done taking that stuff.
Medications : None
Disposition : Would like to keep it that way
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 22, 2014 6:32 PM (GMT -6)
There are a total of 2,200,465 posts in 244,841 threads.
View Active Threads


Who's Online
This forum has 155146 registered members. Please welcome our newest member, Lynnie Lou.
432 Guest(s), 12 Registered Member(s) are currently online.  Details
no_pain, Maroonmanx, palpit, FoxRun, Luvzminis, themiz, AML94, lesweet1971, acquiesce, Emelya, bumpy head, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer